Alert archive / Massachusetts / Small Craft Advisories in 2012

Small Craft Advisory 61, NWS Boston/Norton, MA

July 25, 2012

NWS Boston/Norton, MA issued this small craft advisory at Jul 25, 2012, 4:35 PM EDT. It took effect at Jul 26, 2012, 11:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jul 25, 2012, 4:35 PM EDT (20:35 UTC)
In effect from
Jul 26, 2012, 11:00 AM EDT
Expired
Jul 27, 2012, 3:38 AM EDT
In force
17 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WHUS71 KBOX 252035
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
435 PM EDT WED JUL 25 2012

ANZ255-256-260445-
/O.NEW.KBOX.SC.Y.0061.120726T1500Z-120727T1200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
435 PM EDT WED JUL 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 8 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 8 AM EDT
FRIDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-260445-
/O.NEW.KBOX.SC.Y.0061.120726T1500Z-120727T1200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
435 PM EDT WED JUL 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 8 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 8 AM EDT
FRIDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DUNTEN
5 follow-up statements
216 
WHUS71 KBOX 260058
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
858 PM EDT WED JUL 25 2012

ANZ255-256-260900-
/O.CON.KBOX.SC.Y.0061.120726T1500Z-120727T1200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
858 PM EDT WED JUL 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO
8 AM EDT FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-260900-
/O.CON.KBOX.SC.Y.0061.120726T1500Z-120727T1200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
858 PM EDT WED JUL 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO
8 AM EDT FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
341 
WHUS71 KBOX 260745
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
345 AM EDT THU JUL 26 2012

ANZ231>234-261545-
/O.EXB.KBOX.SC.Y.0061.120726T1500Z-120727T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
345 AM EDT THU JUL 26 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  30 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ236-261545-
/O.EXB.KBOX.SC.Y.0061.120726T1500Z-120727T0000Z/
NARRAGANSETT BAY-
345 AM EDT THU JUL 26 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  30 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-256-261545-
/O.CON.KBOX.SC.Y.0061.120726T1500Z-120727T1200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
345 AM EDT THU JUL 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 AM EDT FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-261545-
/O.CON.KBOX.SC.Y.0061.120726T1500Z-120727T1200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
345 AM EDT THU JUL 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 AM EDT FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
054 
WHUS71 KBOX 260757
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
357 AM EDT THU JUL 26 2012

ANZ250-261600-
/O.EXB.KBOX.SC.Y.0061.120726T2100Z-120727T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
357 AM EDT THU JUL 26 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM
EDT FRIDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-261600-
/O.EXA.KBOX.SC.Y.0061.120726T1500Z-120727T1200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
357 AM EDT THU JUL 26 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 AM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM EDT
FRIDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-256-261600-
/O.CON.KBOX.SC.Y.0061.120726T1500Z-120727T1200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
357 AM EDT THU JUL 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 AM EDT FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-261600-
/O.CON.KBOX.SC.Y.0061.120726T1500Z-120727T1200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
357 AM EDT THU JUL 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 AM EDT FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-261600-
/O.CON.KBOX.SC.Y.0061.120726T1500Z-120727T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
357 AM EDT THU JUL 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  30 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ236-261600-
/O.CON.KBOX.SC.Y.0061.120726T1500Z-120727T0000Z/
NARRAGANSETT BAY-
357 AM EDT THU JUL 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  30 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
526 
WHUS71 KBOX 262044
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
444 PM EDT THU JUL 26 2012

ANZ236-262145-
/O.CAN.KBOX.SC.Y.0061.000000T0000Z-120727T0000Z/
NARRAGANSETT BAY-
444 PM EDT THU JUL 26 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ250-262145-
/O.CAN.KBOX.SC.Y.0061.120726T2100Z-120727T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
444 PM EDT THU JUL 26 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ254>256-270445-
/O.CON.KBOX.SC.Y.0061.000000T0000Z-120727T1200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
444 PM EDT THU JUL 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-270445-
/O.CON.KBOX.SC.Y.0061.000000T0000Z-120727T1200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
444 PM EDT THU JUL 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-270000-
/O.CON.KBOX.SC.Y.0061.000000T0000Z-120727T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
444 PM EDT THU JUL 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RLG
928 
WHUS71 KBOX 270738
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
338 AM EDT FRI JUL 27 2012


ANZ235-237-271400-
/O.CAN.KBOX.SC.Y.0061.000000T0000Z-120727T1200Z/
/O.NEW.KBOX.SW.Y.0029.120727T0738Z-120727T1400Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
338 AM EDT FRI JUL 27 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 AM
EDT THIS MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 10 AM EDT
THIS MORNING. 

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ254>256-271545-
/O.CAN.KBOX.SC.Y.0061.000000T0000Z-120727T1200Z/
/O.NEW.KBOX.SW.Y.0029.120727T0738Z-120728T0200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
338 AM EDT FRI JUL 27 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM
EDT THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 10 PM EDT
THIS EVENING. 

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 25, 4:31 PM EDT, 4 minutes earlier.

Area forecast discussion, Jul 25, 4:31 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
431 PM EDT WED JUL 25 2012

.SYNOPSIS...
A FRONTAL BOUNDARY WILL STALL ACROSS THE REGION THURSDAY INTO THE
WEEKEND...BRINGING ROUNDS OF SCATTERED SHOWERS AND THUNDERSTORMS.
CONDITIONS LOOK TO IMPROVE EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 3 AM THURSDAY MORNING/...
400 PM UPDATE...
BULK OF THE FORECAST REMAINS ON TRACK. PLEASANT AIRMASS OVER THE
AREA THIS EVENING AS DRY AIR IS IN PLACE. GUSTY NW WINDS WILL
SLOWLY SUBSIDE AFTER SUNSET. OTHERWISE EXPECT A PLEASANT EVENING.

OVERNIGHT...
LARGE AIRMASS TRANSITIONS WILL TAKE PLACE DURING THE OVERNIGHT
HOUR. DEWPOINTS WILL INCREASE THROUGH THE OVERNIGHT HOURS AS HIGH
PRESSURE SLIDES OFFSHORE OVER THE MID-ATLANTIC. THIS WILL ALLOW
FOR WINDS TO SWITCH TO THE SOUTHWEST AND HELP AID IN THE
INSTABILITY. MIN TEMPS WILL DROP TO THE UPPER 50S TO LOW 60S AS
UPPER LEVEL CLOUDS WILL BEGIN TO STREAM IN ACROSS THE REGION.

&&

.SHORT TERM /3 AM THURSDAY MORNING THROUGH FRIDAY/...

EARLY MORNING THURSDAY...
MODELS CONTINUE TO HINT AT A COMPLEX OF STORMS DEVELOPING ACROSS
THE EASTERN GREAT LAKES. THESE STORMS WILL RIDE ALONG AN
INSTABILITY AXIS...WHICH WILL DRAPE ACROSS CENTRAL NY STATE AND
NORTH OF THE PIKE. EXPECT THESE STORMS TO LAST INTO THE LATE
MORNING HOURS ON THURSDAY AS 850 MB JET COMBINED WITH A LOT OF MOISTURE
WILL HELP AID IN STORMS RETAINING THEMSELVES. BEST REGION WILL BE
OUT WEST ACROSS THE NORTH PIKE AND INTO NH. HOWEVER AS THE STORMS
APPROACH THE EAST COAST THEY SHOULD BEGIN TO DISSIPATE AS
ATMOSPHERE INSTABILITY COMBINED WITH THE MARINE LAYER IS QUITE
UNFAVORABLE. THERE IS STILL SOME UNCERTAINTY TO THIS SCENARIO...AS
MODELS HAVE BEEN SLOWLY SLIDING THESE STORMS FARTHER NORTH WITH
EACH RUN.

THURSDAY AFTERNOON...
ONCE THE STORMS DIE DOWN BY LATE MORNING HOURS BELIEVE THAT THE
REGION WILL HAVE A HARD TIME RECOVERING AS THERE WILL BE CLOUD
DEBRIS. WITH THIS BEING SAID...SINCE MODELS KEEP PUSHING THE SYSTEM
NORTHWARD...REGIONS DOWN SOUTH INCLUDING CT/RI AND WESTERN MASS
WILL SIT IN A HIGHLY UNSTABLE AIRMASS. MLCAPES ARE BETWEEN
1500-2500 J/KG AND 0-6KM BULK SHEAR RANGES FROM 40-50 KTS...GOOD
INSTABILITY AND DEEP LAYER SHEAR WILL ALLOW FOR STRONG TO SEVERE
STORMS TO DEVELOP. AS WARM FRONT LIFTS NORTHWARD IN THE LATE
AFTERNOON EXPECT STORMS TO DEVELOP...AROUND 3-5PM. THESE STORMS
MAY BE ISOLATED IN NATURE AT FIRST PRODUCING LARGE HAIL AND
DAMAGING WINDS...EVEN AN ISOLATED TORNADO CAN NOT BE RULED OUT.
AGAIN THE BEST REGIONS WILL BE ACROSS CT/WESTERN RI AND WESTERN
MASS...SOUTH OF THE PIKE...WHERE THE BEST CLEARING WILL OCCUR. STORMS
WILL CONTINUE THROUGH THE LATE AFTERNOON AND INTO THE EVENING
HOURS. AS THE DAY GOES BY EXPECT A FEW BOWING SEGMENTS AS WELL
WITH DAMAGING WINDS BEING THE MAIN THREAT. LAST THREAT IS FLASH
FLOODING AS PWAT VALUES DO REACH ABOVE 2 INCHES. DUE TO NUMEROUS
NATURE...CANNOT RULE OUT TRAINING ALONG STORMS.

OVERNIGHT THURSDAY...
CONVECTION WILL CONTINUE INTO THE EVENING AND OVERNIGHT HOURS AS
LLJ INCREASES ACROSS THE AREA COMBINED WITH THE HIGHLY UNSTABLE
ENVIRONMENT. EXPECT THE THREAT WILL TRANSITION TO STRONG DAMAGING
WINDS DURING THE OVERNIGHT HOURS. STILL UNCERTAIN ON EXACT
LOCATION BUT BELIEVE STORMS WILL BE WIDE SPREAD AND QUITE
NUMEROUS ACROSS THE REGION...ESP SOUTH OF THE PIKE. FLASH FLOODING
THREAT WILL REMAIN INTO THE OVERNIGHT HOURS AS WELL.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGHLIGHTS...

* ACTIVE WEATHER WILL CONTINUE INTO THIS WEEKEND
* CONDITIONS IMPROVE BY EARLY NEXT WEEK

DISCUSSION AND MODEL PREFERENCES...
MEDIUM RANGE MODELS IN FAIR AGREEMENT EARLY IN THIS PERIOD AS LONG
WAVE PATTERN BECOMES NEARLY ZONAL...WHILE SHORT WAVE TROUGH MOVES
OUT OF THE GREAT LAKES LATE THIS WEEK. BIG ISSUE THROUGH SATURDAY
NIGHT WILL BE WHERE THE FRONT POSITIONS ITSELF...THEN TIMING THE
WEAK WAVES THAT MOVE ALONG IT. 00Z OP GFS RUN CONTINUES A BIT FASTER
AND MORE AMPLIFIED WITH THE FIRST LOW THU NIGHT/FRI VS. THE 12Z/00Z
ECMWF AND THE 00Z GGEM. ONCE THIS MOVES ALONG LATER FRIDAY...THEN A
FEW MORE WEAKER SYSTEMS MOVE ALONG THROUGH SAT NIGHT. TROUGH ACROSS
THE GREAT LAKES BECOMES MORE AMPLIFIED THIS WEEKEND...SO THIS WILL
HELP MOVE THE FINAL WAVE E...ALONG WITH THE FRONT FINALLY PUSHING S
OF THE REGION. AS TROUGH MOVES ACROSS NEW ENGLAND...W-NW UPPER FLOW
BRINGS DRIER AIR TO THE REGION BY EARLY NEXT WEEK..THOUGH STILL SOME
MODEL SPREAD BY THE END OF THE LONG TERM FOR SENSIBLE WEATHER
CONDITIONS.

DETAILS...

THURSDAY NIGHT...CONTINUED QUESTIONS ABOUT AMOUNT OF INSTABILITY
THAT WILL BE AVAILABLE FROM THU AFTERNOON...EVEN THOUGH MODELS ARE
SIGNALING GOOD INSTABILITY PARAMETERS IN PLACE. LOOKS LIKE WILL
STILL SEE SCT-LIKELY POPS ESPECIALLY ACROSS W MA/S NH THROUGH AROUND
MIDNIGHT. PW/S ALSO CONTINUE AT AROUND 2.25 INCHES...SO ANY SHOWERS
OR STORMS MAY PRODUCE HEAVY RAINFALL WITH LOCALIZED FLOODING.

FRIDAY THROUGH THIS WEEKEND...APPEARS THAT THE FRONT WILL REMAIN
NEARLY STATIONARY ACROSS THE REGION WHILE WEAK WAVES MOVE ACROSS THE
REGION. NOTING ANOTHER MAX OF INSTABILITY DURING FRIDAY
AFTERNOON/EVENING...SO COULD SEE ANOTHER ROUND OF POSSIBLY SEVERE
STORMS. HEAVY RAINFALL WITH POTENTIALLY TRAINING CELLS COULD PRODUCE
LOCALIZED FLOODING. BEYOND FRI NIGHT...THE GENERAL UPPER TROUGH AND
SURFACE BOUNDARY MAY ALLOW ENOUGH CONVERGENCE AND DIURNAL HEATING
MAY PRODUCE ANOTHER ROUND OF SHOWERS/TSTMS DURING SAT/SAT NIGHT. AS
MENTIONED ABOVE...WITH AMPLIFYING UPPER TROUGH...SHOULD FINALLY SEE
LAST WEAK SURFACE WAVE HELP PUSH THE STALLED FRONT S OF THE REGION.
MAY STILL SEE SOME SHOWERS DURING SUNDAY MAINLY ACROSS N CT/RI SE
MA...THOUGH WITH SOMEWHAT DRIER AIR AND LIGHT N-NW WIND FLOW...WILL
BE A LOWER CHANCE WITH GRADUAL IMPROVEMENT.

CONTINUED WITH A BLEND OF HPC GUIDANCE ALONG WITH THE 12Z/00Z ECMWF
AND NAM FOR THIS FORECAST.

MONDAY-TUESDAY...MODELS CONTINUE TO SIGNAL DRY CONDITIONS AS HIGH
PRES BUILDS ACROSS. SOME DIVERGENCE IN MODEL SOLUTIONS...ALONG WITH
LINGERING UPPER TROUGH NEAR OR JUST E OF THE REGION MAY BRING
DIURNAL AFTERNOON/EVENING SHOWERS DURING TUESDAY. NOT A LOT OF
CONFIDENCE DUE TO MODEL SPREAD...HOWEVER.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT

OVERVIEW...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH THE OVERNIGHT. GUSTY
NORTH TO NORTHWEST WINDS OF 20 TO 25 KNOTS WILL CONTINUE TODAY.
VFR TO CONDITIONS WILL LIKELY DOMINANT CONDITION ON THURSDAY AS
WELL. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
THU INTO THU EVENING. THIS WILL RESULT IN PERIODS OF MVFR-IFR
CONDITIONS IN ANY OF THIS ACTIVITY...BUT TIMING IS UNCERTAIN AT
THIS POINT.

KBOS TAF...HIGH CONFIDENCE IN TAF TONIGHT. MODERATE CONFIDENCE IN
TAF FOR TOMORROW AS STILL UNCERTAIN ON TIMING OF TSRA.

KBDL TAF...HIGH CONFIDENCE IN TAF TONIGHT. MODERATE CONFIDENCE IN
TAF FOR TOMORROW AS STILL UNCERTAIN ON TIMING OF TSRA.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

THURSDAY NIGHT-SUNDAY...MODERATE CONFIDENCE.
EXPECT GENERALLY VFR CONDITIONS. SCT SHRA/TSRA WITH PSBL MVFR-IFR
IMPACTS THU NIGHT THROUGH SAT NIGHT. TSRA MAY PRODUCE GUSTY
WINDS...HAIL AND FREQUENT LTNG THURSDAY NIGHT INTO FRIDAY...THEN
AGAIN FRI AFTERNOON/EVENING.

&&

.MARINE...
MODERATE TO HIGH CONFIDENCE THROUGH THURSDAY. LET SCA EXPIRE AS
WINDS AND SEAS DROP BELOW THRESHOLDS. SCA HEADLINES WILL LIKELY BE
NEEDED AGAIN ACROSS THE SOUTHERN WATERS LATE THU MORNING AND
AFTERNOON. THIS IS FOR SOUTHWEST WIND GUSTS UP TO 25 KNOTS AND
SEAS EXCEEDING 5 FEET ACROSS THE SOUTHERN WATERS AND SOUTHWEST
SOUNDS. A FEW THUNDERSTORMS MAY ALSO AFFECT THE WATERS THU AND THU
EVENING.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

THURSDAY NIGHT THROUGH SUNDAY...MODERATE CONFIDENCE.
EXPECT SW WINDS GUSTING UP TO 25 KT MAINLY ON THE SOUTHERN OUTER
WATERS AS WELL AS SEAS UP TO 7 FT THURSDAY NIGHT...THEN SLOWLY
SUBSIDE FRI. A STATIONARY FRONT ACROSS THE NORTHERN WATERS WILL
SHIFT S LATE FRI AND SAT WITH WINDS SHIFTING TO N-NW AND
DIMINISHING. SEAS WILL ALSO SUBSIDE. ALONG THIS APPROACHING FRONT
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY NIGHT AND AGAIN
FRIDAY AFTERNOON/EVENING...SOME OF WHICH MAY PRODUCE SQUALLY
CONDITIONS AND ROUGH SEAS. ROUNDS OF SHOWERS/THUNDER MAY OCCUR
FRIDAY INTO SUNDAY...LOW CONFIDENCE.

&&

.HYDROLOGY...
HIGH DEWPOINTS ACROSS THE SOUTHERN HALF OF THE REGION COMBINED
WITH 2 INCHES OR GREATER PWATS...WILL LEAD TO STRONG DOWNPOURS
WITHIN ANY THUNDERSTORMS. URBAN AND SMALL STREAM FLOODING MAY
OCCUR HOWEVER MAIN CONCERN IS THE POTENTIAL FOR FLASH FLOODING
WITHIN URBAN AREAS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM THURSDAY TO 8 AM EDT FRIDAY
     FOR ANZ235-237-255-256.

&&

SYNOPSIS...DUNTEN/EVT
NEAR TERM...DUNTEN
SHORT TERM...DUNTEN
LONG TERM...EVT
AVIATION...DUNTEN/EVT
MARINE...DUNTEN/EVT
HYDROLOGY...DUNTEN
Hazardous weather outlook, Jul 25, 4:32 AM EDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
432 AM EDT WED JUL 25 2012

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-260845-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
432 AM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. ON
THURSDAY...THE BEST CHANCE OF THE STRONGER STORMS WILL LIKELY
OCCUR ACROSS NORTHERN CONNECTICUT. SOME STORMS MAY PRODUCE LOCALLY
HEAVY RAINFALL WHICH COULD CAUSE URBAN AND POOR DRAINAGE FLOODING.
ON FRIDAY...SOME STRONGER STORMS MAY DEVELOP DURING THE AFTERNOON
AND EVENING ACROSS CENTRAL AND NORTHERN MASSACHUSETTS INTO
SOUTHERN NEW HAMPSHIRE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-260845-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
432 AM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW STRONG THUNDERSTORMS MAY POSSIBLY DEVELOP ACROSS THE COASTAL
WATERS THURSDAY AFTERNOON AND NIGHT...THEN AGAIN FRIDAY AFTERNOON
AND EVENING.

THERE IS A LOW TO MODERATE PROBABILITY THAT A HIGH SURF ADVISORY
MAY BE NEEDED ALONG THE SOUTH COAST AND ESPECIALLY ON THE ISLANDS
DURING THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 9:01 PM EDTSpecial Marine WarningBOX59 min
Jul 24, 9:05 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Plymouth, Suffolk40 min
Jul 24, 9:31 PM EDTSpecial Marine WarningBOX59 min
Jul 24, 9:36 PM EDTSpecial Weather StatementBOXPlymouth39 min
Jul 24, 9:42 PM EDTSevere Thunderstorm WarningBOXPlymouth48 min
Jul 24, 9:48 PM EDTSpecial Marine WarningBOX57 min
Jul 24, 10:27 PM EDTSpecial Marine WarningBOX63 min
Jul 24, 10:36 PM EDTSpecial Marine WarningBOX27 min
Jul 24, 11:51 PM EDTSpecial Marine WarningBOX54 min
Jul 25, 12:33 AM EDTSpecial Marine WarningBOX57 min
Jul 24, 8:49 PM EDTSpecial Weather StatementBOXProvidence41 min
Jul 24, 8:52 PM EDTSevere Thunderstorm WarningBOXProvidence38 min
Jul 24, 9:28 PM EDTSpecial Weather StatementBOXBristol, Kent, Newport47 min

Nearby

Small Craft Advisories in Massachusetts, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.